Research ArticlesThese experiences are disconcerting to tseroids I wonder if prednisone might be causing reduction in my ability to deal with stress. This is causing problems for me. Some people find oral steroids and depression makes them very labile - short tempered and snappy - some people get quite emotionally upset too, some even to the stage of mania, and it is something that should be mentioned to your doctor. Alongside that, PMR can do all hgh steroid bodybuilding too! That is a pretty speedy reduction really and that may also have oal bearing - you haven't got any annavaram movie songs 320kbps download of it flaring up have you? Whilst it is possible it is the pred causing oral steroids and depression meltdowns I feel pred gets blamed for a steroifs of things of which it isn't always the cause.
Anabolic Steroids and The Depression Connection
I was prescibed prednisone for serious sinus issues; 60 mgs. Since I had quit smoking only 8 weeks previous to this, I had already gained some weight but felt I had my eating back under control. I had also been using Zyban to help me through the quitting smoking but had stopped just a day or 2 before starting this prednisone regimen.
Never the less, I was a mess; crying all the time, not wanting to be around anyone, exhausted. I had such an argument with my daughter and husband, I ran out and bought cigarettes and smoked! Stupid, I know but I was definately out of control. As the days went by and the depression got worse I decided to check the side effects for prednisone.
I've been off it now for 10 days and I still don't feel much better yet. I don't seem to be still gaining weight but I am still depressed. Does anyone know how long it takes for this to be totally out of your system?
Any info would be greatly appreciated. Prednisone causes emotional changes and increased anxiety. Especially at your level. Call the doctor and tell him about your side effects.
He should be able to give you something like Xanax to get you through this time. It helps one feel back in control of ones moods. You figured out most the issues. Keep a low salt diet to reduce the water weight gained. Good news is when you end, the weight will drop off. At sixty you will be pretty hyper. Stay away from anything disturbing including films, TV and switch to only happy things. You can do this. Getting healthy is the goal.
Glad it will be temporary. Oh, and be sure you talk with family so they know this is not the normal you and that the meds do this. It does help things go smoother. Your friend, endless prednisone, getting through seven years of this med and stayin' alive.
Can long term high doses of Prednisone cause long term, possibly permenent depression? I was diagnosed with Rheumatoid at age 5. A very severe case which in time destroyed every one of my joints. Anyway because I had fluid build up around the heart wall, they put me on massive doses of prednisone at age 7 that lasted until I was Every year it tapered off but for 5 years I probably took close to 20 to 28 prednisone pills a day.
I see all the people that are suffering from long term use of prednisone and the problems. Has anyone truly told you the effects on your body and why. I went with my husband who truly felt he was dieing because of pain, anxiety, muscle spasm and depression to the doctors and I says doctors because we saw everyone to find out what was wrong with him.
As it turns out when you are on long term use your adrenal glands stop working on their own which is necessary to fight stress, even just deal with stress, ruins your metabolism, gives you pains and spasms you never had before and when you see a doctor or ER they look at you like you are crazy but no one checks for Cushing's syndrome which is from Prednisone.
Look it up and although it can be reversed most times not all but most, it is a long a painful scary battle so if you do not need to be on prednisone please avoid like the plague or at least take it for the least amount of time. My husbands doc actually admitted that although he prescribes it he would never take it. Can you believe that Well stay strong and remember the battle is long, like 6 months for my husband but we will battle it together. Stay close to those who will help you and run from those who will aggravate the situation.
Ive been on predisone for 4 years for my kidney two months ago i was on a wean off 15mg to 10mg to 5mg then 1mg i got really ill so the renal doctor put me on 20mg been on the 20 for nearly a month ive been feeling reallly depressed these last 2 weeks i cant concentrate i get angry real quick feels like a cloud sadness just dropped on me crying nearly everyday next i notice ive got a bald patch on my head and its getting bigger my hairs falling out went to see a hair specialist friday he said its probably the long term predisone and stress can cause this on top of predisone You were also on zyban, which is wellbutrin, and antidepressant, so that could be playing into the depression too.
Prednisone does cause depression, as well stays in your system for a long time, but since you were on it a short time it could maybe stay in your body for about 2 to 3 weeks. Drinking plenty of water will help you to flush it out of your system. The Zyban Wellbutrin should help you with your depression, however, it may cause you to be nervous, and hyper, Also prednisone can also cause the feelings of nervousness, so try taking the Zyban before 2: You may want to ask the doctor to give you an antidepressant while you are having those feelings.
If it were me I would try to stay away from Xanax as it is very addicting and hell to get off of. I hope this has helped Low dose Xanax is not an issue when on this drug as it is temporary in this situation. Higher doses for anxiety disorders can cause problems as they are long term. All it does is counteract the fast heart rate and quick mood changes for the month or so one is on this.
Regarding how long it is in your system is not the problem. Half life is reasonablely short. The issue is that the adrenals shut down when over ten mg. In a month they shrink a bit. In long term use it can take months to years to recover. In this case, the immune system is most affected as the adrenals will recover fairly quickly. After use of prednisone one needs to remind a physician about it for six months or longer about the use of this med as the ability to fight infections has been compromised.
Prednisone not only causes depression but can also be a big mood swinger Tell your health care provider if you are feeling any of these to any great degree.
This drug may be helpful to many but the side affects are very real and can catch you off guard so be aware of this and others. It would be GREAT if they could invent a similar drug that was safe and have much less negative side affects but I suppose they have tried, knowing how badly prednisone can affect people negatively. One bad drug after another. Shaking the affects of Xanax can be nightmarish.
Do NOT let your doctor talk you into any Xanax type drug either. Easy fix for him BAD fix for you. Thank you ALL for the great info. I did go back on the Zyban yesterday, hoping that might help lift my spirits and help me back OFF the cigarettes!
It was really difficult to quit smoking and having 8 weeks under my belt - I'm so disappointed that I allowed myself to fall back.
For me, having an idea of how long I might suffer with these side effects ie. If it was going to be 6 months, I would go directly to my GP and insist on something to counteract it.
Since it should only be a couple more weeks, I will try the zyban and just wait it out. I will mention the problems when I see the ENT specialist next week who prescribed it. If she feels I need something more - I will consider it. Again, I can't thank you enough for helping me get through this!
Upset, Give yourself a pat on the back for stopping the smoking. It's great you went back on zyban. It's a great med to stop smoking. I wish you the best of luck for your smoking cessation and wish you well on your depression Be sure to advice your dr that the steriods are affecting your mental health.
Im not sure how long they stay in your system but I do know it is a decent amount of time. They keep on working after you stop taking them for quite a while is what I mean. I took Prednisone for 4 days for my hairtransplant surgery and after the 3 day my panic attack and anxiety kicked in. I had anxiety in the past and have been on effexor 75mg for my tinnitus,and this thing totally made me feel bad.
After weeks, I still feel very anxious and my doctor gave me xanax to cope, but it makes me feel tired.. Why don't doctors check w patients first before prescribing this crap? Had she, I would have insisted on something else. I cancelled my sinus surgery because she told me I'd need to go on it again beforehand.
I've struggled with depression for many years; I'd say it was dangerous for me to be put on prednisone. I am still baffled and outraged at my Hairtransplant Dr. Is there anywhere more information whether Prednisone has long-term psychological effects? Please be aware about some facts regarding prednisone.
Not everyone has the same response and not everyone has the fortune of getting off this drug. Prednisone affects everyone differently. It has helped millions of people and saved millions of lives.
It is unfortunate that you had a bad response. However, the side effects can be negligible in comparison to the disease it is combatting.